Duke Mathematical Journal

Hodge classes and Tate classes on simple abelian fourfolds

B. J. J. Moonen and Yu. G. Zarhin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 77, Number 3 (1995), 553-581.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077286533

Digital Object Identifier
doi:10.1215/S0012-7094-95-07717-5

Mathematical Reviews number (MathSciNet)
MR1324634

Zentralblatt MATH identifier
0874.14034

Subjects
Primary: 14C30: Transcendental methods, Hodge theory [See also 14D07, 32G20, 32J25, 32S35], Hodge conjecture
Secondary: 11G10: Abelian varieties of dimension > 1 [See also 14Kxx] 14K15: Arithmetic ground fields [See also 11Dxx, 11Fxx, 11G10, 14Gxx]

Citation

J. Moonen, B. J.; Zarhin, Yu. G. Hodge classes and Tate classes on simple abelian fourfolds. Duke Math. J. 77 (1995), no. 3, 553--581. doi:10.1215/S0012-7094-95-07717-5. https://projecteuclid.org/euclid.dmj/1077286533


Export citation

References

  • [1] Y. André, Une remarque à propos des cycles de Hodge de type CM, Seminaire de Théorie des Nombres, Paris, 1989–1990, Progr. Math., vol. 102, Birkhäuser, Boston, 1992, pp. 1–7.
  • [2] Y. André, Pour une théorie inconditionelle des motifs, Groupe d'étude sur les Problems Diophantiennes 1991–1992 eds. D. Bertrand and M. Waldschmidt, Publ. Math. Univ. Paris VI, vol. 106, Univ. de Paris VI, Paris, 1993.
  • [3] F. A. Bogomolov, Sur l'algébricité des représentations $l$-adiques, C. R. Acad. Sci. Paris Sér. A-B 290 (1980), no. 15, A701–A703.
  • [4] N. Bourbaki, Groupes et Algèbres de Lie, Hermann, Paris, 1975, Chapitres 7 et 8.
  • [5] W. Chi, On the $l$-adic representations attached to some absolutely simple abelian varieties of type $\rm II$, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 37 (1990), no. 2, 467–484.
  • [6] W. Chi, $\ell$-adic and $\lambda$-adic representations associated to abelian varieties defined over number fields, Amer. J. Math. 114 (1992), no. 2, 315–353.
  • [7] P. Deligne, Théorie de Hodge II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57.
  • [8] P. Deligne, Variétés de Shimura: Interprétation modulaire, et techniques de construction de modèles canoniques, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Symp. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 247–289.
  • [9] P. Deligne, J. S. Milne, A. Ogus, and K.-Y. Shih, Hodge cycles, motives, and Shimura varieties, Lecture Notes in Mathematics, vol. 900, Springer-Verlag, Berlin, 1982.
  • [10] G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), no. 3, 349–366.
  • [11] J.-M. Fontaine, Formes différentielles et modules de Tate des variétés abéliennes sur les corps locaux, Invent. Math. 65 (1981/82), no. 3, 379–409.
  • [12] J. Giraud, Modules des variétés abéliennes et variétés de Shimura, Variétés de Shimura et fonctions $L$ eds. L. Breen and J. P. Labesse, Publ. Math. Univ. Paris VII, vol. 6, Univ. de Paris VII, Paris, 1979.
  • [13] F. Hazama, Algebraic cycles on certain abelian varieties and powers of special surfaces, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 31 (1985), no. 3, 487–520.
  • [14] F. Hazama, Algebraic cycles on nonsimple abelian varieties, Duke Math. J. 58 (1989), no. 1, 31–37.
  • [15] R. E. Kottwitz, Points on some Shimura varieties over finite fields, J. Amer. Math. Soc. 5 (1992), no. 2, 373–444.
  • [16] H. Lange and Ch. Birkenhake, Complex Abelian Varieties, Grundlehren Math. Wiss., vol. 302, Springer-Verlag, Berlin, 1992.
  • [17] H. W. Lenstra, Jr. and Yu. G. Zarhin, The Tate conjecture for almost ordinary abelian varieties over finite fields, Advances in Number Theory: Proceedings of the Third Conference of the CNTA (Kingston, ON, 1991) eds. F. Gouvêa and N. Yui, Oxford Sci. Publ., Clarendon Press, Oxford, 1993, pp. 179–194.
  • [18] D. Mumford, Abelian Varieties, second ed., Oxford University Press, Oxford, 1974.
  • [19] D. Mumford, A note of Shimura's paper “Discontinuous groups and abelian varieties”, Math. Ann. 181 (1969), 345–351.
  • [20] V. K. Murty, Exceptional Hodge classes on certain abelian varieties, Math. Ann. 268 (1984), no. 2, 197–206.
  • [21] A. L. Onishchik and E. B. Vinberg, Lie Groups and Algebraic Groups, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1990.
  • [22] F. Oort, Endomorphism algebras of abelian varieties, Algebraic Geometry and Commutative Algebra II ed. H. Hijikata, et al., Kinokuniya Company, Ltd., Tokyo, 1988, pp. 469–502.
  • [23] I. I. Piatetskii-Shapiro, Interrelations between the Tate and Hodge conjectures for abelian varieties, Math. USSR-Sb. 14 (1971), 615–625.
  • [24] I. I. Piatetskii-Shapiro and I. R. Shafarevich, The arithmetic of $K3$ surfaces, Trudy Mat. Inst. Steklov. 132 (1973), 44–54, In English: Proc. Steklov Inst. Math. 132 (1975), 45–57.
  • [25] H. Pohlmann, Algebraic cycles on abelian varieties of complex multiplication type, Ann. of Math. (2) 88 (1968), 161–180.
  • [26] K. Ribet, Galois action on division points of abelian varieties with real multiplications, Amer. J. Math. 98 (1976), no. 3, 751–804.
  • [27] K. Ribet, Division fields of abelian varieties with complex multiplication, Mem. Soc. Math. France (N.S.) 2 (1980), 75–94.
  • [28] K. Ribet, Hodge classes on certain types of abelian varieties, Amer. J. Math. 105 (1983), no. 2, 523–538.
  • [29] C. Schoen, Hodge classes on self-products of a variety with an automorphism, Compositio Math. 65 (1988), no. 1, 3–32.
  • [30] J.-P. Serre, Sur les groupes de Galois attachés aux groupes $p$-divisibles, Proceedings of a Conference on Local Fields (Driebergen, 1966) ed. T. A. Springer, Springer, Berlin, 1967, pp. 118–131.
  • [31] J.-P. Serre, Représentations $\ell$-adiques, Algebraic Number Theory (Kyoto Internat. Sympos., Res. Inst. Math. Sci., Univ. Kyoto, Kyoto, 1976), University of Kyoto, Kyoto, 1977, pp. 177–193.
  • [32] J.-P. Serre, Groupes algébriques associés aux modules de Hodge-Tate, Journées de Géométrie Algébrique de Rennes. (Rennes, 1978), Vol. III, Astérisque, vol. 65, Soc. Math. France, Paris, 1979, pp. 155–187.
  • [33] J.-P. Serre, 1 January 1981, Letter to K. Ribet.
  • [34] G. Shimura, On analytic families of polarized abelian varieties and automorphic functions, Ann. of Math. (2) 78 (1963), 149–192.
  • [35] G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, vol. 11, Publ. Math. Soc. Japan, Princeton University Press, Princeton, 1971.
  • [36] G. Shioda, Algebraic cycles on abelian varieties of Fermat type, Math. Ann. 258 (1981), no. 1, 65–80.
  • [37] S. G. Tankeev, On algebraic cycles on abelian varieties II, Math USSR-Izv. 14 (1980), 383–394.
  • [38] S. G. Tankeev, On algebraic cycles on surfaces and abelian varieties, Math USSR-Izv 18 (1982), 349–380.
  • [39] J. Tate, Algebraic cycles and poles of zeta functions, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963), Harper and Row, New York, 1965, pp. 93–110.
  • [40] A. Weil, Abelian varieties and the Hodge ring, Scientific Works: Collected Papers, Vol. 3, Springer-Verlag, New York, 1980, corrected 2nd printing, pp. 421–429.
  • [41] Yu. G. Zarhin, Abelian varieties, $\ell$-adic representations and Lie algebras: Rank independence on $\ell$, Invent. Math. 55 (1979), no. 2, 165–176.
  • [42] Yu. G. Zarhin, Weights of simple Lie algebras in the cohomology of algebraic varieties, Math. USSR-Izv. 24 (1985), 245–281.
  • [43] Yu. G. Zarhin, Linear semisimple Lie algebras containing an operator with small number of eigenvalues, Arch. Math. (Basel) 46 (1986), no. 6, 522–532.
  • [44] Yu. G. Zarhin, Torsion of abelian varieties over $\rm GL(2)$-extensions of number fields, Math. Ann. 284 (1989), no. 4, 631–646.
  • [45] Yu. G. Zarhin, Abelian varieties having a reduction of $K3$ type, Duke Math. J. 65 (1992), no. 3, 511–527.